Vol. 35, No. 1, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
A characterization of the nil radical of a ring

William Jennings Wickless

Vol. 35 (1970), No. 1, 255–258
Abstract

Let R be a ring and S a subring of R. Let ω be a ring homomorphism mapping S onto a division ring Γ. Choose an ideal P R maximal with respect to the property (P S)ϕ = (0). P is a prime ideal of R. If P is any prime ideal of R which can be obtained in the above manner write P = P,S,φ).

It is shown that a# l primitive ideals are of the form P = P,S,φ) and that a ring R is nil if and only if it has no prime ideals of the form P = P,S,φ). It is shown that the nil radica# of any ring is the intersection of all prime ideals P = P,S,φ).

It is shown that if P = P,,S,φ) for all prime ideals P R then the nil and Baer radicals coincide for all homomorphic images of R. If the nil and Baer radicals coincide for all homomorphic images of R, it is shown that any prime ideal P of R is contained in a prime ideal P= Pγ,S,φ).

Finally, by consideration of prime ideals P = P,S,φ), two theorems are proved giving information about rings satisfying very special conditions.

Mathematical Subject Classification
Primary: 16.30
Milestones
Received: 3 November 1969
Published: 1 October 1970
Authors
William Jennings Wickless